Alert archive / Minnesota / Heat Advisories in 2012

Heat Advisory 1, NWS Grand Forks, ND

July 2, 201214 counties in Minnesota; 10 counties in North Dakota

NWS Grand Forks, ND issued this heat advisory at Jul 2, 2012, 4:15 AM CDT for 14 counties in Minnesota; 10 counties in North Dakota. It took effect at Jul 2, 2012, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2012, 4:15 AM CDT (09:15 UTC)
In effect from
Jul 2, 2012, 1:00 PM CDT
Expired
Jul 2, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Grand Forks, ND
All 24 counties

Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 50 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WWUS73 KFGF 020915
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
415 AM CDT MON JUL 2 2012

...HEAT INDICES NEAR AND OVER 100F TODAY...

.WARM TEMPERATURES AND HUMID CONDITIONS WILL CREATE HEAT INDICES
OF OVER 100 DEGREES THIS AFTERNOON AND INTO EARLY EVENING ACROSS
MUCH OF EASTERN NORTH DAKOTA AND INTO NW MINNESOTA. RELIEF FROM
THE HEAT SHOULD COULD THIS AFTERNOON AND EVENING AS THUNDERSTORMS
DEVELOP.

INDIVIDUALS WHO WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE
FREQUENT SHADE BREAKS.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029-
030-038-039-049-052-053-030000-
/O.NEW.KFGF.HT.Y.0001.120702T1800Z-120703T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
415 AM CDT MON JUL 2 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* WEATHER CONDITIONS...NEAR RECORD HIGH TEMPERATURES IN THE MID TO
  UPPER 90S WILL COMBINE WITH HIGH HUMIDITIES TO PRODUCE HEAT
  INDICES AROUND 100 TO 105 F THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. 

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. 

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 
  

&&

$$

JK
3 follow-up statements
450 
WWUS73 KFGF 021057
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
557 AM CDT MON JUL 2 2012

...HEAT INDICES NEAR AND OVER 100F TODAY...

.WARM TEMPERATURES AND HUMID CONDITIONS WILL CREATE HEAT INDICES
OF OVER 100 DEGREES THIS AFTERNOON AND INTO EARLY EVENING ACROSS
MUCH OF EASTERN NORTH DAKOTA AND INTO NW MINNESOTA. RELIEF FROM
THE HEAT SHOULD COME THIS AFTERNOON AND EVENING AS THUNDERSTORMS
DEVELOP.

INDIVIDUALS WHO WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND
TAKE FREQUENT SHADE BREAKS.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029-
030-038-039-049-052-053-030000-
/O.CON.KFGF.HT.Y.0001.120702T1800Z-120703T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
557 AM CDT MON JUL 2 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...NEAR RECORD HIGH TEMPERATURES IN THE MID TO
  UPPER 90S WILL COMBINE WITH HIGH HUMIDITIES TO PRODUCE HEAT
  INDICES AROUND 100 TO 105 DEGREES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JK
055 
WWUS73 KFGF 021519
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1019 AM CDT MON JUL 2 2012

...HEAT INDICES NEAR AND OVER 100F TODAY...

.WARM TEMPERATURES AND HUMID CONDITIONS WILL CREATE HEAT INDICES
OF OVER 100 DEGREES THIS AFTERNOON AND INTO EARLY EVENING ACROSS
MUCH OF EASTERN NORTH DAKOTA AND INTO NW MINNESOTA. RELIEF FROM
THE HEAT SHOULD COME THIS AFTERNOON AND EVENING AS THUNDERSTORMS
DEVELOP.

INDIVIDUALS WHO WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND
TAKE FREQUENT SHADE BREAKS.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029-
030-038-039-049-052-053-030000-
/O.CON.KFGF.HT.Y.0001.120702T1800Z-120703T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1019 AM CDT MON JUL 2 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...NEAR RECORD HIGH TEMPERATURES IN THE MID 
  TO UPPER 90S WILL COMBINE WITH HIGH HUMIDITIES TO PRODUCE HEAT 
  INDICES AROUND 100 TO 105 DEGREES THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
542 
WWUS73 KFGF 022017
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CDT MON JUL 2 2012

...HEAT INDICES NEAR AND OVER 100F TODAY...

.WARM TEMPERATURES AND HUMID CONDITIONS WILL CREATE HEAT INDICES
OF OVER 100 DEGREES THIS AFTERNOON AND INTO EARLY EVENING ACROSS
MUCH OF EASTERN NORTH DAKOTA AND INTO NW MINNESOTA. RELIEF FROM
THE HEAT SHOULD COME THIS LATE AFTERNOON AND EVENING AS
THUNDERSTORMS DEVELOP.

INDIVIDUALS WHO WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND
TAKE FREQUENT SHADE BREAKS.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029-
030-038-039-049-052-053-030000-
/O.CON.KFGF.HT.Y.0001.000000T0000Z-120703T0000Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CAVALIER...GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
317 PM CDT MON JUL 2 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...TEMPERATURES IN THE 90S WILL COMBINE WITH
  HIGH HUMIDITIES TO PRODUCE HEAT INDICES FROM 100 TO 105 DEGREES
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this heat advisory went out at Jul 2, 3:56 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 2, 3:56 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
356 AM CDT MON JUL 2 2012

.SHORT TERM...
CHALLENGE FOR THE FORECAST INCLUDES HEAT HEADLINES AND CONVECTION
TODAY AND AGAIN FOR THE HOLIDAY ON WEDNESDAY. MODELS IN FAIR
AGREEMENT EXCEPT FOR THE 00Z NAM WHICH WAS DEEPER WITH THE SFC LOW
TRACKING INTO SE ND THIS AFTERNOON. CONSEQUENTLY USED A GFS/ECMWF/GEM
BLEND FOR THE PACKAGE TODAY.

LOW LEVEL WIND FLOW HAS BEEN FAIRLY LIGHT OVER THE LAST FEW DAYS
ACROSS THE RED RIVER VALLEY ALLOWING FOR EVAPOTRANSPORATION OF
LOCAL AGRICULTURE TO POOL MOISTURE ACROSS THE CWFA. THIS IS
EVIDENT IN THE MID 60S TO LOWER 70S DEWPOINTS PRESENT THIS
MORNING. THIS MOISTURE AND A  850MB THERMAL RIDGE AXIS OF 27 TO
22 C PROGGED TO MOVE ACROSS THE AREA THIS AFTERNOON WILL COMBINE TO
PRODUCE HEAT INDICES OF OVER 100F FOR THE RED RIVER VALLEY AND
SOME OF THE MN LAKES COUNTRY. WILL RUN THE ADVISORY FROM 18Z
THROUGH 00Z. RECORD HIGHS POSSIBLE AT FAR AND GF.

THE AFOREMENTIONED MOISTURE WILL FUEL THUNDERSTORM DEVELOPMENT
WITH THE APPROACH OF A SHORT WAVE THIS AFTERNOON AND EVENING
ACROSS THE FORECAST AREA. NSSL WRF MODEL...HANDLING THE
CONVECTION WELL TONIGHT...DEVELOPS CONVECTION THE DVL BSN AROUND
THE 21Z TIME FRAME AND QUICKLY PUSHES A COMPLEX EAST. THIS
SCENARIO APPEARS REASONABLE WITH ML CAPE VALUES IN EXCESS OF
2500J/KG...0-6KM WSW BULK SHEAR VALUES AROUND 40KTS AND PWATS NEAR
2 INCHES. WILL SEE A THREAT FOR SVR AND HEAVY RAIN IN THE LATE
AFTERNOON THROUGH THE EVENING WITH THE ACTIVITY QUICKLY MOVING
EAST.

FOR TUESDAY WEAK HIGH PRESSURE WILL PROVIDE A DRY DAY WITH LESS
HUMIDITY AS WINDS WILL BE LIGHT AND OUT OF THE NORTH FOR MUCH OF
THE DAY. TEMPS WILL STILL BE WARM BUT MUCH MORE SEASONAL.

ANOTHER HOT AND HUMID DAY INSTORE FOR THE HOLIDAY ON WEDNESDAY AS
THE ATMOSPHERIC CONDITIONS LOOK TO REPEAT FROM TODAY. HOT AND
HUMID WITH 850MB TEMPS IN THE 22 TO 27C FROM N TO S AND DEWPOINTS
IN THE 70S. HEAT HEADLINES APPEAR LIKELY AGAIN. CONVECTION WILL
TRY TO DEVELOP IN THE AFTERNOON ACROSS THE NORTH WHERE CAP WILL BE
THE WEAKEST. UNCERTAINTY EXISTS IN HOW FAR SOUTH TSTORM ACTIVITY
WILL DEVELOP DURING THE EVENING.

.LONG TERM (THURSDAY-SUNDAY)...
MAIN MODEL DIFFERENCE IN THE LONG RANGE IS HOW FAST SLOW MOVING
FRONTAL BOUNDARY SAGS SOUTH OUT THE FORECAST AREA. GFS BECOMES
QUICKER IN DROPPING BOUNDARY SOUTHWARD VS SLOWER ECMWF. MODEL
ENSEMBLES AND GEM AGREE WITH SLOWER SOLUTION. HOT AND MUGGY
CONDITIONS WILL PERSIST SOUTH OF THIS BOUNDARY...ALONG WITH ACTIVE
WEATHER. THE BOUNDARY COULD BE STATIONARY FOR A DAY OR DAY...WHICH
COULD ALSO LEAD TO HEAVIER RAIN THURSDAY AND FRIDAY (AND POSSIBLY
INTO THE WEEKEND DEPENDING ON EXACT LOCATION). MODEL BLEND
FORECAST IS REASONABLE.

&&

.AVIATION...
VFR CONDITIONS EXPECTED FOR MUCH OF THE DAY. STRONG THUNDERSTORMS
EXPECTED TO DEVELOP NEAR DVL AND PUSH EAST IN THE 18Z-21Z TIME
FRAME...AFFECTING GFK AND TVF 21Z TO 00Z. SHOULD ARRIVE IN THE
FAR AND BJI IN THE 00Z TO 03Z HOURS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NDZ008-016-027-029-030-038-039-049-052-053.

MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR MNZ001>005-007-008-013>016-022-023-027>031-040.

&&

JK/TG
Hazardous weather outlook, Jul 1, 6:46 AM CDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
646 AM CDT SUN JUL 1 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
646 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE TODAY SOUTH AND EAST OF A WAHPETON TO WARROAD LINE. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SYSTEM MOVING THROUGH THE NORTHERN PLAINS ON MONDAY WILL AGAIN
BRING ANOTHER CHANCE FOR SEVERE WEATHER DURING THE AFTERNOON AND
EVENING HOURS ACROSS PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL
MINNESOTA...AND NORTHWESTERN MINNESOTA. EXACT TIMING AND PLACEMENT
OF THE BEST SEVERE WEATHER CHANCES IS STILL SOMEWHAT UNCERTAIN...BUT
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

INCREASING HUMIDITY AND TEMPERATURES RISING INTO THE 90S ACROSS
PORTIONS OF THE SOUTHERN RED RIVER VALLEY WILL MAKE HEAT INDEX
VALUES VERY HIGH ON MONDAY.  FOR A FEW HOURS MONDAY AFTERNOON...HEAT
INDEX VALUES SOUTH OF THE I-94 CORRIDOR COULD TOP 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:36 PM CDTSevere Thunderstorm WarningFGFRoseau39 min
Jul 2, 1:40 PM CDTSevere Thunderstorm WarningFGFKittson37 min
Jul 2, 2:03 PM CDTSpecial Weather StatementFGFLake of the Woods42 min
Jul 2, 3:10 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods35 min
Jul 2, 5:22 PM CDTSevere Thunderstorm WarningFGFNorman53 min
Jul 2, 5:36 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Polk54 min
Jul 2, 5:53 PM CDTSpecial Weather StatementFGFBecker67 min
Jul 2, 6:10 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen, Norman, Polk65 min
Jul 2, 6:30 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Wadena60 min
Jul 2, 6:33 PM CDTSevere Thunderstorm WarningFGFBecker, Hubbard, Otter Tail, Wadena57 min
Jul 2, 10:54 AM CDTSpecial Weather StatementFGFTowner51 min
Jul 2, 10:57 AM CDTSevere Thunderstorm WarningFGFCavalier, Towner32 min
Jul 2, 12:12 PM CDTSpecial Weather StatementFGFPembina48 min
Jul 2, 12:29 PM CDTSevere Thunderstorm WarningFGFCavalier, Pembina31 min
Jul 2, 1:23 PM CDTSpecial Weather StatementFGFPembina37 min

Nearby

Heat Advisories in Minnesota, 2012Heat Advisories in North Dakota, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.